Mathematische Annalen

, Volume 353, Issue 2, pp 305–331 | Cite as

A rigidity theorem in Alexandrov spaces with lower curvature bound

Article

Abstract

Distance functions of metric spaces with lower curvature bound, by definition, enjoy various metric inequalities; triangle comparison, quadruple comparison and the inequality of Lang–Schroeder–Sturm. The purpose of this paper is to study the extremal cases of these inequalities and to prove rigidity results. The spaces which we shall deal with here are Alexandrov spaces which possibly have infinite dimension and are not supposed to be locally compact.

Mathematics Subject Classification (2000)

Primary 53C23 Secondary 53C24 54E50 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berg I.-D., Nikolaev I.-G.: Quasilinearization and curvature of Aleksandrov spaces. Geom. Dedicata 133, 195–218 (2008)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Burago, D., Burago, Y., Ivanov, S.: A course in metric geometry. Graduate Studies in Mathematics, vol. 33. American Mathematical Society, Providence (2001)Google Scholar
  3. 3.
    Burago, Y., Gromov, M., Perelman, G.: A.D. Aleksandrov spaces with curvatures bounded below. Uspekhi Mat. Nauk 47(2), 3–51, 222 (1992); translation in Russian Math. Surveys 47(2), 1–58 (1992)Google Scholar
  4. 4.
    Benyamini, Y., Lindenstrauss, J.: Geometric Nonlinear Functional Analysis, vol. 1. American Mathematical Society Colloquium Publications, 48, Providence (2000)Google Scholar
  5. 5.
    Grove K., Markvorsen S.: New extremal problems for the Riemannian recognition program via Alexandrov geometry. J. Am. Math. Soc. 8(1), 1–28 (1995)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Grove K., Wilhelm F.: Hard and soft packing radius theorems. Ann. Math. 142(2), 213–237 (1995)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Halbeisen S.: On tangent cones of Alexandrov spaces with curvature bounded below. Manuscr. Math. 103(2), 169–182 (2000)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Lang U., Schroeder V.: Kirszbraun’s theorem and metric spaces of bounded curvature. Geom. Funct. Anal. 7(3), 535–560 (1997)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Lebedeva N., Petrunin A.: Curvature bounded below: a definition a la Berg-Nikolaev. Electron. Res. Announc. Math. Sci. 17, 122–124 (2010)MathSciNetMATHGoogle Scholar
  10. 10.
    Loveland L.D., Valentine J.: Congruent embedding of metric quadruples on a unit sphere. J. Reine Angew. Math. 261, 205–209 (1973)MathSciNetMATHGoogle Scholar
  11. 11.
    Mitsuishi A.: A splitting theorem for infinite dimensional Alexandrov spaces with nonnegative curvature and its applications. Geom. Dedicata 144, 101–114 (2010)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Morgan, J., Tian, G.: Ricci flow and the Poincaré conjecture. Clay Mathematics Monographs, vol. 3. American Mathematical Society, Providence (2007)Google Scholar
  13. 13.
    Ohta, S.: Barycenters in Alexandrov spaces of curvature bounded below. Adv. Geom. Preprint (2009, to appear)Google Scholar
  14. 14.
    Ohta S., Pichot M.: A note on Markov type constants. Arch. Math. (Basel) 92(1), 80–88 (2009)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Otsu Y., Shioya T.: The Riemannian structure of Alexandrov spaces. J. Differ. Geom. 39(3), 629–658 (1994)MathSciNetMATHGoogle Scholar
  16. 16.
    Perelman, G., Petrunin, A.: Quasigeodesics and Gradient curves in Alexandrov spaces. Unpublished preprint (1995)Google Scholar
  17. 17.
    Petrunin, A.: Semiconcave functions in Alexandrov’s geometry. Surveys in Differential Geometry, vol. XI, pp. 137–201. International Press (2007)Google Scholar
  18. 18.
    Plaut C.: Spaces of Wald curvature bounded below. J. Geom. Anal. 6(1), 113–134 (1996)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Plaut C.: Metric Spaces of Curvature ≥ k. Handbook of Geometric Topology, pp. 819–898. North-Holland, Amsterdam (2002)Google Scholar
  20. 20.
    Sato T.: An alternative proof of Berg and Nikolaev’s characterization of CAT(0)-spaces via quadrilateral inequality. Arch. Math. (Basel) 93(5), 487–490 (2009)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Shiohama, K.: An introduction to the geometry of Alexandrov spaces. Lecture Notes Series, vol. 8. Seoul National University, Research Institute of Mathematics, Seoul (1993)Google Scholar
  22. 22.
    Sturm K.-T.: Metric spaces of lower bounded curvature. Expo. Math. 17(1), 35–47 (1999)MathSciNetMATHGoogle Scholar
  23. 23.
    Sturm K.-T.: Monotone approximation of energy functionals for mappings into metric spaces II. Potential Anal. 11(4), 359–386 (1999)MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Valentine J., Wayment S.: Metric transforms and the hyperbolic four-point property. Proc. Am. Math. Soc. 31, 232–234 (1972)MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Villani, C.: Optimal transport. Old and new. Grundlehren der Mathematischen Wissenschaften, 338. Springer-Verlag, Berlin (2009)Google Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Research Institute for Mathematical SciencesKyoto UniversityKyotoJapan

Personalised recommendations